MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer contacted siemens healthcare diagnostics inc.(siemens) call center and indicated that they obtained discordant patient results and out of range quality control (qc) recovery on the sysmex ca-1500 system.The affected system was taken out of service and the customer was testing patient samples on an alternate system.A siemens technical support technician (tst) instructed the customer to make new reagents and qc.The customer used nerl water and disposable pipettes to reconstitute the reagent and qc and replaced the ca clean and external rinse water.The customer also performed probe rinses and rinsed and prepared the system.The customer called back and indicated that the qc results recovered within range after they reconstituted the reagent and qc.The tst advised the customer to rerun all samples that were run at the time qc results recovered out of range on the sysmex ca-1500 system.Based on the dade innovin's instructions for use (ifu), "reagent preparation: reconstitute a vial of lyophilized dade innovin reagent with distilled or deionized water using the volume stated on the vial label.To ensure complete reconstitution, thoroughly mix the contents of the vial immediately after adding the water.If left to stand, dade innovin reagent should be re-mixed before use in order to ensure a homogeneous solution.Store at 2 to 8 °c.Continuous mixing is not necessary." the customer determined that they incorrectly reconstituted the dade innovin reagent at the time of the event.They used 5 ml instead of the required 10 ml for reconstitution.The cause of the discordant prothrombin time (pt) results and pt international normalized ratio (inr) results is user error.The system and reagent are performing according to specifications.No further evaluation of this system or reagent is required.
 
Event or Problem Description
Discordant prothrombin time (pt) results and pt international normalized ratio (inr) results were obtained on 13 patient samples on the sysmex ca-1500 system.These discordant results were reported to the physician(s), who did not question the results.At least 4 of the 13 samples were run on this system when quality control results recovered out of range.The affected patients were redrawn and run on the same system after the customer reconstituted the quality controls and reagent, resulting in expected results.Corrected reports were provided to the physician(s) for the affected patients.There are no known reports of patient intervention or adverse health consequences due to the discordant pt results and pt inr results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7110191
Report Number9610806-2017-00145
Device Sequence Number11130809
Product Code GJS
UDI-Device Identifier00842768003806
UDI-Public00842768003806
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2019
Device Model NumberDADE INNOVIN
Device Catalogue Number10445706
Device Lot Number539389A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1